Alert archive / Alabama / Areal Flood Advisories in 2021

Areal Flood Advisory 56, NWS Mobile, AL

June 22, 2021Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this areal flood advisory at Jun 22, 2021, 4:31 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2021, 4:31 PM CDT (21:31 UTC)
Expired
Jun 22, 2021, 7:30 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 4:15 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 22, 4:15 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
415 PM CDT Tue Jun 22 2021

.NEAR TERM UPDATE /Now Through Wednesday/...A surface front is
currently moving into interior sections of the area. Ahead of the
front a very deep tropical airmass exists with MLCAPE values around
2K. Scattered showers and thunderstorms are beginning to develop in
this moist and unstable airmass and will increase in coverage
through the afternoon hours. Gusty winds and frequent lightning will
be the main threats. Heavy rain will also remain possible, however
widespread flooding is not expected and the Flash Flood Watch has
been cancelled.

The front will stall across the area tonight with continued chances
of showers and thunderstorms mainly across the southern portions of
the area. Showers and thunderstorms increase in coverage across the
area again on Wednesday, however lower rain chances are expected due
to an upper ridge building in from the west. The highest rain
chances on Wednesday will be along the I-10 corridor near the
stalled boundary.

Temperatures will be on the increase on Wednesday with highs in the
mid and upper 80s. Lows tonight and Wednesday night will be in the
mid and upper 60s well inland to mid 70s along the coast. /13

&&

.SHORT TERM /Wednesday night Through Friday night/...A trough
aloft remains smooshed between a ridge aloft over the western
Atlantic, and a ridge over TX on Wednesday night. The trough lifts
off to the northeast on Thursday, however, a weakness in the
trough aloft remains over the far southeast CONUS through
Thursday, partly supported by an a trough aloft within easterlies
which extends from the southeast Gulf to along the Florida
peninsula. This feature in the easterlies slowly drifts westward
during the remainder of the period to be mostly oriented from the
northeast Gulf into southern Alabama/southwest Georgia while a
large positively tilted trough evolves over the Plains into the
Great Lakes region. At the surface, a weak frontal boundary across
southern Alabama/Mississippi Wednesday night essentially
dissipates on Thursday. However, there is a weak convergent zone
left behind over the region between a sea breeze and more easterly
winds impinging into the northeastern portion of the area
associated with surface ridging building into the area from the
western Atlantic. Moving forward, a typical summer pattern
persists with a surface ridge over the Appalachians now built into
the region promoting southeasterly flow over the area.

In terms of sensible weather, given the moisture distribution on
Thursday, with weak surface features in place along and a series of
modest embedded shortwaves, chance pops continue. Moving forward,
ample deep layer moisture over the southern portion of the area
spreads inland during the day on Friday and with daytime heating and
a series of shortwaves moving across the area, expect a diurnal
convective cycle to continue for Friday with chance to good chance
pops. MLCAPE values on Thursday and Friday are expected to mainly
range from 1500-2500 J/kg with shear values remaining low. Expect
that slow moving showers and storms could lead to some nuisance
flooding type of issues and some strong storms are possible as well.
Overnight lows range from around 70 well inland to the mid 70s at
the immediate coast. Highs on Thursday and Friday will be mostly in
the mid to upper 80s with some spots potentially reaching the lower
90s. JEH/88

&&

.EXTENDED TERM /Saturday Through Tuesday/...A typical summertime
pattern maintains itself over the region through the period with
storms being more diurnally driven. A trough aloft persists overs
the Plains to near the Great Lakes region through the period with
a slight eastward progression. A ridge aloft slowly builds into
the area early in the extended and than remains in place through
Tuesday. At the surface, ridging remains in place across the
southeastern CONUS through the period with some gradual weakening.
A light southerly surface flow maintains itself over the forecast
area through the period. Given the ample amount of moisture in
place due to the southerly flow, combined with the daily seabreeze
each day, chance PoPs remain the name of the game each day
lingering into the early evening through the extended. Overnight,
showers and thunderstorms can be expected over the Gulf as the
landbreeze moves offshore. For temps, highs will be typical for
this time of year with highs in the upper 80s to low 90s across
the region. Lows temps are expected to be in the low to mid 70s
inland and mid 70s to low 80s along the coast. JEH/88

&&

.MARINE...A light to moderate southwest wind flow will continue
through much of the week as a weak front approaches from the north
and stalls. The front is expected to dissipate north of the marine
area, with a south to southeast flow then developing late in the
week. Scattered to numerous showers and thunderstorm will also
continue across the area through mid-week. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 7 PM CDT this evening for ALZ265-266.

FL...High Rip Current Risk until 7 PM CDT this evening for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Jun 22, 12:38 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1238 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     TSTM WND DMG     2 SSE OSAKA             31.04N 87.21W
06/19/2021                   ESCAMBIA           AL   EMERGENCY MNGR

            EMA DISPATCH REPORTS LARGE TREE DOWN AT WOLF
            LOG RD & OIL WELL RD. TIME ESTIMATED BASED
            ON RADAR.

&&

JEH
Special weather statement, Jun 22, 1:48 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Tue Jun 22 2021

ALZ264-266-221915-
Baldwin Coastal AL-Baldwin Central AL-
148 PM CDT Tue Jun 22 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 215 PM CDT...

At 148 PM CDT, the strong thunderstorm was located 5 miles west of
Magnolia Springs, or 7 miles southeast of Point Clear, moving east at
30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Foley, Magnolia Springs, Bon Secour and Summerdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers.  Seek shelter if you see a waterspout
moving towards shore.

&&

LAT...LON 3028 8775 3030 8773 3029 8775 3036 8784
      3039 8783 3039 8781 3041 8782 3039 8785
      3038 8784 3038 8787 3041 8791 3046 8792
      3051 8761 3035 8760 3034 8761 3034 8760
      3031 8760 3030 8762 3030 8760 3028 8760
TIME...MOT...LOC 1848Z 268DEG 26KT 3037 8786
Special weather statement, Jun 22, 2:00 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jun 22 2021

ALZ263-265-221930-
Mobile Coastal AL-Mobile Central AL-
200 PM CDT Tue Jun 22 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 230 PM CDT...

At 159 PM CDT, the strong thunderstorm was located over Bayou La
Batre, moving east at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Bayou La Batre and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3034 8815 3033 8816 3033 8819 3036 8819
      3036 8821 3038 8824 3034 8825 3037 8826
      3039 8827 3039 8829 3037 8831 3053 8831
      3055 8808 3051 8810 3038 8811 3034 8813
      3035 8814 3032 8814
TIME...MOT...LOC 1859Z 274DEG 14KT 3044 8824
Special weather statement, Jun 22, 2:30 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Tue Jun 22 2021

ALZ264-266-FLZ202-222015-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
230 PM CDT Tue Jun 22 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 315 PM
CDT...

At 230 PM CDT, the strong thunderstorm was located 8 miles northwest
of Lillian, or 12 miles east of Robertsdale, moving east at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Baldwin and south central Escambia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3043 8734 3044 8734 3046 8737 3045 8740
      3047 8742 3045 8742 3044 8739 3045 8744
      3046 8758 3055 8758 3056 8743 3052 8744
      3057 8737 3057 8730 3042 8729
TIME...MOT...LOC 1930Z 273DEG 14KT 3051 8751
Local storm report, Jun 22, 3:15 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 AM     TORNADO          4 SSW ALABAMA PORT      30.31N 88.14W
06/19/2021                   MOBILE             AL   NWS STORM SURVEY

            *** 1 INJ ***
            A TORNADO MOVED ACROSS CEDAR POINT PIER. THE
            PIER SUFFERED DAMAGE TO SOME RAILINGS AND
            LIGHT POLES. A LARGE METAL STORAGE UNIT WAS
            LIFTED AND MOVED TEN FEET, HEAVILY DAMAGING
            THE STRUCTURE. A UTILITY POLE WAS ALSO
            KNOCKED OVER. A 2X4 BOARD WAS LAUNCHED
            THROUGH THE WINDOW OF A PICKUP TRUCK. THE
            OCCUPANT OF THE TRUCK SUFFERED MINOR
            INJURIES.

&&

JFB
Special weather statement, Jun 22, 3:34 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
334 PM CDT Tue Jun 22 2021

ALZ264-FLZ201-222115-
Baldwin Central AL-Escambia Inland FL-
334 PM CDT Tue Jun 22 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 415 PM
CDT...

At 334 PM CDT, the strong thunderstorm was located 7 miles southwest
of Molino, or 10 miles northwest of Gonzalez, moving east at 5 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8763 3084 8734 3077 8730 3074 8731
      3072 8730 3072 8728 3069 8726 3065 8726
      3064 8725 3064 8724 3063 8726 3063 8724
      3062 8726 3062 8730 3059 8752
TIME...MOT...LOC 2034Z 258DEG 6KT 3067 8743

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:33 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 21, 8:01 PM CDTFlash Flood WarningMOBMobile104 min
Jun 21, 8:18 PM CDTFlash Flood WatchMOBBaldwin, Mobile17 hr
Jun 21, 10:09 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile5 hr
Jun 21, 10:32 PM CDTSpecial Marine WarningMOB47 min
Jun 22, 2:34 AM CDTSpecial Marine WarningMOB56 min
Jun 22, 3:20 AM CDTSpecial Marine WarningMOB55 min
Jun 22, 3:40 AM CDTSpecial Marine WarningMOB65 min
Jun 22, 7:09 AM CDTSpecial Marine WarningMOB66 min
Jun 22, 8:28 AM CDTSpecial Marine WarningMOB92 min
Jun 22, 9:48 AM CDTRiver Flood WarningMOBBaldwin25 hr
Jun 22, 9:50 AM CDTRiver Flood WarningMOBBaldwin49 hr
Jun 22, 9:57 AM CDTSpecial Marine WarningMOB33 min
Jun 22, 10:16 AM CDTSpecial Marine WarningMOB29 min
Jun 22, 1:42 PM CDTSpecial Marine WarningMOB18 min
Jun 22, 1:48 PM CDTSpecial Weather StatementMOBBaldwin27 min
Jun 22, 2:00 PM CDTSpecial Weather StatementMOBMobile30 min
Jun 22, 2:02 PM CDTSpecial Marine WarningMOB28 min
Jun 22, 5:13 PM CDTSpecial Marine WarningMOB52 min
Jun 22, 5:21 PM CDTSpecial Weather StatementMOBBaldwin39 min
Jun 22, 5:37 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 21, 10:11 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa49 min
Jun 21, 10:43 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa5 hr
Jun 21, 10:57 PM CDTSpecial Weather StatementMOBOkaloosa63 min
Jun 21, 11:15 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa4 hr
Jun 21, 11:58 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa5 hr
Jun 22, 9:52 AM CDTRiver Flood WarningMOBOkaloosa12 hr
Jun 22, 2:30 PM CDTSpecial Weather StatementMOBEscambia45 min
Jun 22, 3:34 PM CDTSpecial Weather StatementMOBEscambia41 min
Jun 22, 4:38 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr

Nearby

Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.